MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0° CROSSFIRE INSERT 36 MM ID; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0° CROSSFIRE INSERT 36 MM ID; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Catalog Number 621-00-36E
Medical Device Problem Codes Material Disintegration (1177); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Edema (1820); Discomfort (2330); Injury (2348); Osteolysis (2377); Reaction (2414)
Date of Event 07/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Condition after implantation of an accolade shaft with v40 head, development of a large pseudotumor in the groin area due to known cone problems in this implant combination.Surgeon forwarded us the following information: in summary, the incident is the following situation: patient (b)(6), (b)(6) years, currently 178 cm height and (b)(6) kg body weight.Anamnese: in 2007 implantation of a cementless hip endoprosthesis (accolade, trident, metal head -0.5, article numbers according to attached surgical report).Development of local metal intolerance with large "pseudotumor" / armd in the left hip with compression of the iliac vein presumably in the years 2014 to 2107 of increasing size.Currently 2017/2018 increasing local discomfort in the left hip joint.Metal value increase with cobalt in whole blood 6,89 ug / l (reference range 0,5-3,9 ug / l) at normal chromium values (0,62 ug / l at reference value 0,5 to 4,0 ug / l in whole blood ).X-ray increasing osteolysis in the cup area, in ct and mri, formation of a large pseudotumor both in the area of the outside hip muscles and in the retroperitoneum around the iliacus muscle.Due to increasing complaints, the resection of the pseudotumor with head and inlay changes took place on (b)(6) 2018 (clear conical corrosion visible without any indication of relevant substance defect.) therefore change to v40 titanium adapter for delta ceramic module head 36 mm) the patient wanted the implants to be delivered, which is why a transfer of the removed head and inlay after sonication is not possible.
 
Additional Manufacturer Narrative
An event regarding altr involving a trident insert was reported.Conclusion: based on the provided information, the product reported in this investigation did not contribute to the event.The trident crossfire liner is a non metal device, there is allegation or evidence of failure relating to the liner.As part of revising the head the liner would have had to be explanted.During revision surgery, it is considered good surgical practice to always replace bearing components such as the hip liner including femoral head with new devices, also because service life damage or wear is not always readily visible and these components are usually modular and removal is easy and straightforward.The head, stem and shell within the pi will undergo a full investigation no further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Condition after implantation of an accoldade shaft with v40 head, development of a large pseudotumor in the groin area due to known cone problems in this implant combination.Surgeon forwarded us the following information: in summary, the incident is the following situation: patient (b)(6), 75 years, currently 178 cm height and 77 kg body weight.Anamnese: 2007 implantation of a cementless hip endoprosthesis (accolade, trident, metal head -0.5, article numbers according to attached surgical report).Development of local metal intolerance with large "pseudotumor" / armd in the left hip with compression of the iliac vein presumably in the years 2014 to 2107 of increasing size.Currently 2017/2018 increasing local discomfort in the left hip joint.Metal value increase with cobalt in whole blood 6,89 g / l (reference range 0,5-3,9 g / l) at normal chromium values (0,62 g / l at reference value 0,5 to 4,0 g / l in whole blood ).X-ray increasing osteolysis in the cup area, in ct and mri, formation of a large pseudotumor both in the area of the outside hip muscles and in the retroperitoneum around the iliacus muscle.Due to increasing complaints, the resection of the pseudotumor with head and inlay changes took place on (b)(6) 2018 (clear conical corrosion visible without any indication of relevant substance defect.) therefore change to v40 titanium adapter for delta ceramic module head 36 mm).The patient wanted the implants to be delivered, which is why a transfer of the removed head and inlay after sonication is not possible.

Brand Name
TRIDENT 0° CROSSFIRE INSERT 36 MM ID
Common Device Name
HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7798976
Report Number0002249697-2018-02604
Device Sequence Number16656608
Product Code LPH
UDI-Device Identifier07613327038552
UDI-Public07613327038552
Combination Product (Y/N)N
PMA/510(K) Number
K983502
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2012
Device Catalogue Number621-00-36E
Device Lot Number11WTH2
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/23/2018
Supplement Date Received by Manufacturer08/24/2018
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient Weight77